I have been taking St. Johns Wort for depression for about 9 months now, and more recently, valarian root for anxiety. This combo just doesn't seem to be working, at least not for anxiety. I have been a total wreck, unable to eat, heart racing out of my chest, getting dizzy, having shortness of breath, and finally, I had a couple of panic attacks. I went to see a doctor today, and he would like me to try zoloft. When I mentioned whether I should quit st. johns wort for a while before starting he said that "seemed like a good idea." I don't think he really knows much about the herb. My question is, how long should I quit the st. johns wort and valarien before I start on zoloft? Also, what can I expect when I quit st. johns, and start on zoloft. My mother takes zoloft and said it started working in 4 days and she has had no side effects, so I hope I have a similar reaction.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.